Translate page

× To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML patient cases here. Clinicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("+ NEW TOPIC" button below).

Each clinical case will be forwarded to the iCMLf expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are only accepted from clinicians. If individual patients have a specific question we encourage them to contact their healthcare provider.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

Nilotinib and CVS risk

  • Emma-Jane McDonald
  • Emma-Jane McDonald's Avatar Topic Author
4 months 1 week ago #1803 by Emma-Jane McDonald
Nilotinib and CVS risk was created by Emma-Jane McDonald
I have a CML patient on nilotinib who is having arthralgias and raynauds-type symptoms. She would be keen to consider reducing her dose but I would be grateful for your advice about this.

She is 49, diagnosed 2010 presenting with white cell count 370. Hasford score 1007, Sokal 1.12.
Initial treatment on TIDEL II with hydroxyurea and imatinib 600mg daily, switched to nilotinib May 2011 due to residual BCR-ABL +ve 1.5%, August 2013 not achieved MMR, mutation analysis confirmed acquired L445P mutation.
MMR November 2013.
Continues on nilotinib 400mg BD currently.
Current BCR-ABL is 0.050 %IS and this has not moved for quite some time.

I have 2 questions/concerns – although she is currently asymptomatic, I am worried about the CVS risk with ongoing nilotinib at the higher dose and should I be concerned that her BCR is not moving at all?
  • Tim Hughes
  • Tim Hughes's Avatar Topic Author
4 months 1 week ago - 4 months 1 week ago #1804 by Tim Hughes
Replied by Tim Hughes on topic Nilotinib and CVS risk
I am also worried about this high dose of nilotinib over the long term. The 10 year data showed a cardiovascular event rate of 24% and even the low Framingham risk group was getting a higher number of events compared to imatinib. So in this case there is a price to pay in maintaining high dose nilotinib and I am not sure there is sufficient benefit to justify that price.

If the focus is achieving TFR eligibility then it doesn’t look like you will be achieving that any time soon. Given her poor response to imatinib (I suspect her halving time is quite long) even if she did achieve TFR eligibility her prospects of sustained TFR would be low. So if the focus is not TFR then it is long term survival with good quality of life. I suspect you could achieve that with lower doses of nilotinib now that you have reasonable disease control. I guess the mutation in the background may be a concern here but this is not one of the mutations that is associated with high level resistance.

So I would agree that reducing to nilotinib dose to 300 mg twice daily and considering a further reduction if she maintains a stable molecular response (in MMR).Given her history of refractory disease she may start to lose MMR on a lower dose, in which case a switch to dasatinib or asciminib could be considered.
Last edit: 4 months 1 week ago by arlene.
Moderators: Melissa Davis-Bishop